What Happens If You Go Out in the Sun While Taking Bactrim DS?
Going out in the sun while taking Bactrim DS can cause a rash, itching, redness and other skin discolorations, according to Daily Strength. The combination of sulfonamide and trimethoprim present in Bactrim DS increases the skin's sensitivity to the sun and makes it important for people taking Bactrim DS to avoid direct sun exposure and take the necessary precautions to prevent an adverse reaction.
According to WebMD, tanning beds and sunlamps should be avoided completely while taking Bactrim DS. Additionally, protective clothing and sunscreen should be applied before going outdoors even for a short period of time. SPF 30 sunscreen should be used throughout the entire course of the antibiotic.
Bactrim DS is used to treat a number of bacterial infections, including ear infections, urinary infections, respiratory infections and intestinal infections, according to WebMD. Once beginning a course of Bactrim DS, it is important for patients to complete the entire course to prevent the re-growth of the bacteria, even if symptoms diminish within a couple days. Bactrim DS can cause severe allergic reactions and it is important for patients to contact a doctor if a skin rash, itching, fever, yellowing of the eyes or difficulty breathing occurs.